Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 65, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 13, 2003, 3:07 PM CDT for Catahoula Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 13, 2003, 6:05 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Catahoula Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 132010
FFWJAN
LAC025-132305-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT FRI JUN 13 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA
* UNTIL 605 PM CDT
* AT 307 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 22 MILES WEST OF
JONESVILLE TO 24 MILES WEST OF LARTO LAKE...MOVING EAST AT 20
MPH. ANOTHER BAND OF THUNDERSTORMS WAS OCCURRING OVER CATAHOULA
PARISH AHEAD OF THIS LINE. THUS...A COUPLE OF HOURS OF HEAVY
RAINFALL IS ANTICIPATED IN THE AREA.
RADAR ESTIMATED RAINFALL AMOUNTS OF 1 TO 1.5 INCHES HAS ALREADY
FALLEN IN CENTRAL PORTIONS OF THE PARISH. OVER THE PAST COUPLE OF
DAYS 3 TO 6 INCHES OF RAIN HAS FALLEN PRIOR TO TODAYS RAINFALL IN
THE CENTRAL AND NORTHERN PORTIONS OF THE PARISH. TOTAL RAINFALL OF
2 TO 4 INCHES IN THE NEXT COUPLE OF HOURS IS EXPECTED TO CREATE
FLOODING OF LOW LYING AREAS.
VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3132 9199 3193 9199 3187 9177 3192 9162
3163 9173 3166 9178 3161 9183 3154 9180
3142 9186 3132 9186
$$
CRAVEN1 follow-up statement
000 WGUS74 KJAN 132239 FFSJAN LAC025-132315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 537 PM CDT FRI JUN 13 2003 FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 605 PM CDT FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA AT 535 PM CDT...DOPPLER RADAR INDICATED THAT THE RAIN HAD MOVED EAST OF THE AREA. RADAR ESTIMATES SHOW A LARGE AREA OF 2 TO 3 INCHES OF RAIN HAD FALLEN ON ALREADY SATURATED GROUND. HOWEVER...NO REPORTS OF FLOODING OR HIGH WATER HAVE BEEN RECEIVED THUS FAR. SINCE ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED FOR THE REMAINDER OF THE EVENING...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. $$ CRAVEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:55 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 13, 1:55 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT FRI JUN 13 2003
AGAIN DO NOT EXPECT TO MAKE ANY MAJOR CHANGES. PW VALUES WERE DOWN
TO 1.5 THIS MORNING BEHIND THE SHORTWAVE...SO A LITTLE DRY AIR
COMING WITH THE WESTERLY FLOW. YET ANOTHER COMPLEX MOVING OUT OF NE
TEXAS TODAY ON SOUTHERLY TRACK. THIS SYSTEM WILL PROBABLY MOVE
ACROSS SOUTHWEST MS AGAIN LATE THIS AFTERNOON AND EVENING. TONIGHT
WILL CONTINUE LIKELY POPS FOR THE SW GROUP AND GO WITH ISOLATED TO
CHANCE FROM NE TO SW ACROSS CWA. NOT SURE ABOUT POPS FOR SATURDAY.
WILL PROBABLY GO WITH THE ETA SOLUTION BASED ON THE CURRENT
SITUATION. AVN SHOWS THE SHORTWAVE MAKING IT INTO THE AREA LATE
TONIGHT...WITH THE COMPLEX AND HEAVIEST RAIN NORTH....SOUTHWEST FLOW
SETS UP TONIGHT AND THE HIGH OUT OVER THE GULF SEEMS TO FORCE
EVERYTHING NORTH. EXPECT SOUTHWEST FLOW TO RETURN TO ALL LEVELS BY
TONIGHT...BUT WITH THE BEST MOISTURE AND INSTABILITY SOUTH...EXPECT
THIS LATEST TEXAS COMPLEX TO AFFECT THE SOUTHERN/SOUTHWESTERN HALF
OF THE CWA...MAYBE A FEW TS/SH NORTH OF 20. RADAR SHOWS TS/SH
DEVELOPING OVER PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LA...IF
A LINE DEVELOPS AND CONTINUES TO TRACK EAST WITH THE SHORTWAVE
MOVING THROUGH...STILL ONLY EXPECT SCATTERED ACTIVITY AT BEST. BACK
TO SATURDAY...WILL PROBABLY CONTINUE CURRENT POPS FORECAST...NOT
VERY CONFIDENT ABOUT LIKELY POPS. SUNDAY THE FRONT SEEMS TO SLOWLY
DROP INTO THE AREA...WHILE THE AVN BRINGS A SURFACE LOW OUT OF
NORTHEAST TEXAS. THE SURFACE LOW SEEMS TO HANG UP AROUND ARK...WITH
A STEADY FLOW OF MOISTURE INTO THE REGION. THE SYSTEM SEEMS TO STALL
AT ALL LEVELS AND HANG OUT THROUGH THURSDAY. THE AVN SHOWS A SLIGHT
RETROGRADE WITH THE UPPER LOW BACKING UP INTO EAST TEXAS. THE GFS
SHOWS A HIGH BUILDING INTO SOUTHWEST AND EVENTUALLY PUSHING THE
SYSTEM EAST BY THE WEEKEND. WILL CONTINUE CHANCE POPS THROUGH THE
EXTENDED. OTHERWISE WILL NOT MAKE ANY MAJOR CHANGES TO THE FORECAST.
PW VALUES SEEM TO STAY AROUND 2 INCHES SOUTH...EXPECT HEAVY RAIN TO
DEVELOP WITH ALL TS/SH SOUTH TONIGHT. WITH SOUTHWEST FLOW RETURNING
AND MODELS KEEPING PWS AROUND 2 INCHES...EXPECT MORE HEAVY RAIN
MONDAY/TUESDAY...WILL NOT MENTION IN THE ZONES FOR NOW.
AGAIN WILL GO WITH A BLEND FOR TEMPS AND WINDS. WILL CONTINUE THE
TREND OF MID 80S AND LOWER 70S THROUGH THE EXTENDED. MOSTLY CLEAR
SKIES LAST NIGHT...BROUGHT TEMPS INTO THE MID 60S...MAY GO 65 TO 70
IN A FEW AREAS TO ACCOUNT FOR CLEARING SKIES TONIGHT.
PRELIMINARY NUMBERS...
JAN TB 071/088 072/087 073 55344
ETTEE 085/073 086/072 088/071 088/071 089 6666554433
MEI TB 069/087 071/086 072 35344
ETTEE 085/072 086/071 087/071 088/070 089 6666554433=
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.Hazardous weather outlook, Jun 13, 2:31 PM CDT, 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141931- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND SATURDAY ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE TONIGHT ACROSS AREAS MAINLY SOUTH OF A...LAUREL TO FAYETTE TO WINNSBORO LINE WITH DAMAGING WIND GUSTS OF 60 MPH...FREQUENT LIGHTNING STRIKES...AND TORRENTIAL RAINFALL OF 1 TO 2 INCHES IN SHORT BURSTS. ADDITIONAL SEVERE STORMS COULD DEVELOP LATER ON SATURDAY MAINLY WEST OF A CLEVELAND TO BROOKHAVEN LINE. A SERIES OF DISTURBANCES...MOVING THROUGH THE UPPER ATMOSPHERE...WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO RESULT IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA. THE GREATER COVERAGE OF STORMS SHOULD BE SEEN ACROSS EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. ON SATURDAY...LEFTOVER OUTFLOW BOUNDARIES FROM OVERNIGHT THUNDERSTORMS WILL HELP MORE STORMS TO FIRE UP...ESPECIALLY DURING THE LATE AFTERNOON ALONG THE MISSISSIPPI RIVER. ...FLOODING... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS MOVING THROUGH TONIGHT...MAINLY SOUTH OF INTERSTATE 20 AND ON SATURDAY MAINLY WEST OF THE MISSISSIPPI RIVER. WITH A VERY MOIST AIRMASS REMAINING OVER THE AREA...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POSSIBILITY OF PRODUCING HEAVY RAINFALL OF ONE TO TWO INCHES WITHIN A SHORT AMOUNT OF TIME. THIS HEAVY RAIN WOULD RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW SPOTS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT OVER AREAS MAINLY WEST OF INTERSTATE 55. THE PRIMARY RISK WITH ANY SEVERE THUNDERSTORMS IS EXPECTED TO BE WINDS IN EXCESS OF 60 MILES AN HOUR...AND HAIL GREATER THAN PENNY SIZE IN DIAMETER. BY SUNDAY...THE SEVERE WEATHER RISK SHOULD SHIFT TO SOUTH AND EAST MISSISSIPPI...MAINLY ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. WITH THE APPROACH OF A STRONG DISTURBANCE IN THE UPPER ATMOSPHERE...AN UNSTABLE AIRMASS IS EXPECTED TO COMBINE WITH OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORMS...TO RESULT IN THE POSSIBILITY OF SEVERE THUNDERSTORMS...ESPECIALLY SATURDAY NIGHT AND SUNDAY. ON SUNDAY AND SUNDAY NIGHT...SUSTAINED HEAVY RAINFALL SHOULD BE THE PRIMARY RISK FOR NORTHWEST PORTIONS OF THE AREA... GENERALLY WEST OF THE NATCHEZ TRACE...WHERE A SURFACE FRONTAL BOUNDARY IS PREDICTED TO STALL OUT. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF NEXT WEEK...AS AN UPPER-LEVEL LOW PRESSURE CENTER REMAINS NEAR THE MID-MISSISSIPPI VALLEY. STRONG THUNDERSTORMS MAY OCCUR ON ANY ONE OF THE DAYS AS A TROPICAL AIRMASS WILL SUPPORT THE PRODUCTION OF HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR SOUTH PORTIONS TONIGHT AND MAINLY WEST PORTIONS SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 13, 12:31 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1231 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM GREENWOOD MS FLOODING
06/12/03 LEFLORE UP TO 2 FEET OF WATER
OVER ROADS LEADING TO
SUBDIVISION. REPORTED BY
LEFLORE COUNTY CD.
0445 PM SIBLEY MS WIND DAMAGE
06/12/03 ADAMS A FEW TREES DOWN IN
SOUTHERN PART OF ADAMS
COUNTY. REPORTED BY ADAMS
COUNTY CIVIL DEFENSE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 60 min |
| Jun 13, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 58 min |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.